Health officials are "aware" of an incident where a person assumed a number of identities to receive multiple booster shots.
It's understood a person in Auckland received multiple doses of a Covid-19 booster in one day across different sites.
In a statement, a Ministry of Health spokesperson tonight confirmed they were "aware of the incident".
"To assume another person's identity and receive a medical treatment is dangerous. This puts at risk the person who receives a vaccination under an assumed identity and the person whose health record will show they have been vaccinated when they have not."
The ministry spokesperson said a person who received more than the recommended amount of vaccines should seek clinical advice as soon as possible.
"Having an inaccurate vaccination status not only puts you at risk, it puts your friends, whānau and community at risk, and the healthcare teams that treat you now and in the future."
The Northern Region Health Co-ordination Centre (NRHCC) said after a dose was administered, a record was added to a centralised system which enabled other vaccination sites to see it.
"However, if someone were to give alternative details or those of another person, then this is not something we are able to prevent."
A NRHCC spokesperson said to assume another person's identity and receive a medical treatment is "dangerous".
Last year, it was revealed a man was vaccinated against Covid-19 up to 10 times in one day on behalf of other people.
At the time, vaccinologist and associate professor Helen Petousis-Harris called the behaviour "unbelievably selfish" and taking advantage of somebody who needs some money.
Petousis-Harris said the person who took multiple doses of the Covid-19 vaccine is unlikely to come to any serious harm, but likely to feel crap the next day from a general immune response.
"We know that people have in error been given the whole five doses in a vial instead of it being diluted, we know that has happened overseas, and we know with other vaccines errors have occurred and there has been no long-term problems," she said.
But Petousis-Harris said receiving multiple doses of the Covid-19 vaccine is not ideal, saying when people get given higher doses, they get more fever, pains and headaches.